Aa
Aa
A
A
A
Close
Avatar universal

I was given rabies vaccine shots many, many years ago after being bitten by a cat.

I was two years old at the time. In 1953 the vaccine was administered by giving a shot in the stomach every day for seven days.  I am wondering if the vaccine administered that way can stay in your system and cause physical problems later in life. I have recently had very sharp stinging pains in my legs after a warm shower.  Lab tests show that my B-12 levels are normal.  Not sure why I am suspicious of the rabies vaccine from so many years ago, but have always wondered about long term effects.
2 Responses
3191940 tn?1447268717
There is no evidence showing that a vaccine received 60+ years ago could suddenly cause problems.  The half-life of any components in the vaccine would not be more than 2 weeks, so issues would show up very soon after vaccination - not 60 years later.  Personally, I'd drop the notion that the vaccine caused issues so that you can focus on getting to the root of the real problem.
3191940 tn?1447268717
Here's a link showing potential side effects, but all of those would have occurred during treatment, or very soon thereafter: https://www.mayoclinic.org/drugs-supplements/rabies-vaccine-intramuscular-route/side-effects/drg-20069868
Have an Answer?

You are reading content posted in the Immunization Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Fearing autism, many parents aren't vaccinating their kids. Can doctors reverse this dangerous trend?
Is a gluten-free diet right for you?
We answer your top questions about the flu vaccine.
Learn which over-the-counter medicines are safe for you and your baby
Yummy eats that will keep your child healthy and happy
Healing home remedies for common ailments